Alert archive / North Carolina / Tornado Warnings in 1995
Tornado Warning 8, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Jul 11, 1995, 5:51 PM EDT for Carteret County, North Carolina. It was in force for 39 min.
The area
The counties it named.
The facts
- Issued
- Jul 11, 1995, 5:51 PM EDT (21:51 UTC)
- Expired
- Jul 11, 1995, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
County Carteret County, NC
The radar
The Morehead City radar (KMHX), 33 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2691 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMHX 112147 TORMHX NCC031-112230- BULLETIN - EBS ACTIVATION REQUESTED TORNADO AND SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE NEWPORT NC 551 PM EDT TUE JUL 11 1995 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A TORNADO AND SPECIAL MARINE WARNING EFFECTIVE UNTIL 630 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL NORTH CAROLINA ...EASTERN CARTERET COUNTY AND THE ADJACENT COASTAL WATERS AT 548 PM...SPOTTERS INDICATED A POSSIBLE TORNADO ABOUT 7 MILES NORTHWEST OF ATLANTIC NEAR LONG BAY. THE TORNADO WAS MOVING EAST AROUND 15 MILES AN HOUR AND WILL MOVE INTO THE SOUTHERN PAMLICO SOUND NEAR CEDAR ISLAND BY 615 PM. TORNADOES IN THE SOUTH ARE HARD TO SEE BECAUSE OF RAIN...LOW CLOUDS...AND TREES. TAKE COVER IN A CLOSET OR BASEMENT NOW! ABANDON AUTOMOBILES FOR SHELTER IN A STURDY BUILDING...CULVERT ...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jul 11, 2:15 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 11, 2:15 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SRVICE NEWPORT NC 215 PM EDT TUE JUL 11 1995 WK CNVRGNC EVDNT ON 17Z SFC ANAL AND IN NE ON ADAP. OUTFLO FRM THIS AM'S ACTVTY NO EVIDNT ON SFC ANAL OR ADAP...BUT CAN BE SEEN ON SAT PIX AND 88D AS TSTMS THIS AFTN. DCRSD STBLTY EVIDNT AFT TSTMS MOVD THRU THIS MORN HAS REBNDD AGN FOR DCNT AFTN INSTBLTY. MSTR STL QUITE EVDNT. AND BNDRS ABND. SHUD ONLY BE A MATTER OF TM. BLV BEST CHCS IN SE AND NE THIS AFTN. 4-7H MEAN FLO WL PUSH TSTMS TO SSE THIS EVE. S/WV EVDNT ON SAT PIX TO SWING THRU TNGT AND SHUD KP ACTVTY GOING DURNG THE NGTTM HRS. AFT THIS S/WV SWINGS THRU TNGT THIS WL ALLW HI PRES TO DOMINATE THE AREA INTO EFP. WK LO LVL GRAD FOR VRBL WNDS...WL INCRS SUM THU AS SFC HI BLDS TO OUR E. WUDNT RULE OUT ANY ACTVTY IN XTNDD PD AS LO LVL FLO TURNS MR ELY. CGG-G .MHX...NONE
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:17 AM EDT | Severe Thunderstorm Warning | MHX | Greene | 43 min |
Nearby
Tornado Warnings in North Carolina, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.